Virginia, 2019

Damaging Winds in Virginia, April 8, 2019

April 8, 2019 · NWS AKQ · 2 events in 2 counties and zones

Scattered severe thunderstorms in advance of a trough of low pressure produced damaging winds across portions of central Virginia.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$4,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AKQ wrote it up.

Scattered severe thunderstorms in advance of a trough of low pressure produced damaging winds across portions of central Virginia.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before the first event at Apr 8, 3:04 PM EST, 2 hours 14 minutes earlier.

Area forecast discussion, Apr 8, 3:04 PM EST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
404 PM EDT Mon Apr 8 2019

.SYNOPSIS...
Low pressure approaches the area this afternoon, and tracks
across the Carolinas on Tuesday. Another area of low pressure
tracks across the Great Lakes on Tuesday, dragging a cold front
through the region from late Tuesday through Tuesday night. High
pressure returns on Wednesday.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
As of 110 PM EDT Monday...

Latest WV satellite imagery shows an upper low slowly spinning
east across from the ArkLaTex to the west-central Gulf coast.
The associated sfc low was noted over LA/MS this afternoon.
12z soundings indicate deep layer SW flow aloft prevails over
the southeast and lower Mid-Atlantic region, in between sfc high
pressure offshore and the advancing sfc low from the deep south.
12z regional soundings continue to show gradual moistening of PW
values east of the central and southern Appalachians, with PWs
of 1.25-1.5" common across the region.

SPC has upgraded to an enhanced risk of severe weather across
our SW tier of counties (roughly FVX-PTB-AKQ and S-SW). Overall,
forecast is generally on track. The aforementioned low pressure
system (sfc- aloft) will slowly track ENE across the Deep
South, reaching MS/AL by this evening. Our region will remain
in W-SW flow aloft ahead of the system, with deep layer
moisture already in place. The low level flow remains SSW today
into tonight. Regional obs reveal temperatures already well into
the 70s across much of the area, and have nudged up slightly to
just above 80 F by mid aftn in most areas away from the
immediate coastal DelMarVa.

As dew points rise into the low to mid 60s, a relatively warm
and marginally humid airmass will be in place this aftn as a
series of upper level disturbances push in from the west in the
W-SW flow aloft approach the region. The warm/increasingly moist
airmass will allow sfc-based instability to develop, and latest
MSAS analysis reveals MLCAPE values of ~1000 J/KG, with most
CAMs depicting values of 1000-1500 J/kg by late aftn). Regional
radar mosaic showing showers/tstms have developed as expected
across the mid-south, and have begun nudging into the western
Carolinas and far western Virginia. After 19-21z, showers/tstms
will move into/develop over the Piedmont. PoPs quickly ramp up
to 60-80% for the wrn half of the CWA by 00z Tue. Rain likely
holds off until late evening for coastal zones (and possibly
parts of interior NE NC). Waning instability will allow tstm
chances to end after 04-06z Tue. Showers will likely continue
for much of the night before ending across the NW half of the
CWA late tonight (perhaps still ongoing across E/SE zones by 12z
Tue). HREF and majority of CAMs continue to show a multi-cell
pulse convective storm mode for tstms late this aftn-tonight.
The deep layer flow is nearly unidirectional out of the WSW-SW
(which is not favorable for widespread severe wx across the
area) and 700-500 mb lapse rates are quite marginal (~5.5-6
C/km). In addition, there is not a well-defined low level
focusing mechanism for tstms (one sfc low is well to our SW
while a nrn stream low/associated cold front will be located
over the Great Lakes). However, given strong heating and a
decent amount of sfc-based instability (at least initially), a
few of the tstms could produce gusty winds (some small hail is
also possible) this aftn into late this evening. Nudged QPF up
per 12z CAMs QPF through 12z Tue will average 0.75-1.25" (w/
locally higher amounts possible). Will continue to reflect this
threat in HWO. Lows tonight in the upper 50s-low 60s in most
areas.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
As of 110 PM EDT Monday...

Showers taper off across most of the area Tuesday morning (but
isolated-scattered showers may remain across the S/SE invof
lingering axis of llvl convergence). This happens as the best
deep layer moisture shifts to the SE of the region with the
aforementioned srn stream low shearing out as it approaches the
Carolinas. A nrn stream low will move E of the Great Lakes by
late Tue evening/Tue night, which will drag a cold front through
the area. Could see some isolated- scattered aftn/evening
showers/tstms (mainly E of I-95) with the FROPA. PoPs are mainly
between 20-40% from 12z Tue-00z Wed. Still warm on Tue with
highs mainly in the mid to upper 70s.

Cooler/drier on Wednesday/Thursday as sfc high pressure builds
into SE Canada/New England. The low level flow will veer around
to the N-NW on Wed behind the front before veering to the E on
Thu (as high pressure moves offshore of the New England coast).
This happens as strong low pressure tracks from the Rockies to
Central Plains. Aloft, upper ridging starts to build over the
eastern CONUS in response to a deep trough dropping across the
intermountain west. Highs Wed in the upper 50s-mid 60s at the
coast to near 70 F inland. Highs Thursday rebound (slightly)
into the mid 60s-low 70s.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
As of 330 PM EDT Monday...

Moisture begins to increase ahead of an apprchg cold front late
Thurs nite. Will carry slght chc PoPs across the west late. Lows upr
40s-mid 50s. Cold front to slowly cross the mts Fri. GFS/Canadian
are more bullish with the pcpn along the bndry with the ECMWF
showing the best lift and moisture north of the area. Will show
shwr chcs increasing thru the day. Thunder chc in the aftrn. Highs
70-75 except in the 60s near the water. Models bring the cold front
across the local area Fri eve. Will carry chc PoPs Fri night with
any thunder limited to the evening. Lows mid 50s- lwr 60s.

Weak high pres builds in for Sat. Kept slght chc PoPs in across the
se as moisture progged to increase there in the aftrn. Highs in the
70s except 65-70 near the water.

Early next week looks increasingly wet as yet another deepening low
ejects ene out of the deep south late Sat tracking ne along the mts
Sun then off the New England coast by Mon. The trailing cold front
along with a secondary triple point low progged to cross the area
late Sun / Sun night. Will carry slght chc PoPs Sat nite west and
se. Lows mid 40s nw to mid 50s se. Chc PoPs Sun with slght chc
thunder confined to sern zones closer to where triple point low is
progged to track. Highs arnd 60 north to arnd 70 south. Likely PoPs
Sun nite as both the triple point low along with copious amounts of
GOM and Atlantic moisture gets entrained into the systm. Thunder
confined to srn zones in the eve. Lows mid 40s nw to mid 50s se. The
systm pulls offshore Mon but enuf lingering moisture noted to keep
low chc PoPs thru the day. Highs in the 60s to near 70 south.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
As of 110 PM EDT Monday...

VFR conditions across area terminals this afternoon will give
way to deteriorating aviation conditions late this aftn and this
evening. SSW winds of 10-15 kt (gusts to 20 kt possible). An
upper level disturbance will lift NE from the mid-south region
later today, which will set off numerous SHRAs and sct tstms to
the area terminals late today-tonight.

Expect gradually increasing clouds ~5k feet to develop after 18z
today. Then, SHRAs move into the CWA from W to E between 21z
today-03z Tue. A few tstms are also possible at the terminals
late this aftn through the first part of tonight, but SHRAs are
likely at all terminals through much of the night. Prevailing
VSBYS in SHRAs will mainly be MVFR, w/ brief IFR VSBYS possible.
The best chc (~40-50%) of tstms is at RIC/PHF/ORF/ECG, with
only a slight chc at SBY. Prevailing CIGS likely drop to MVFR by
03-06z tonight. IFR CIGS are possible at all terminals (best
chc at RIC/SBY) after 06z tonight. For now, did not mention any
thunder in the TAFs since the threat for tstms is still around
12 hours out.

Outlook...VFR conditions return by Tue aftn (w/ a slight chc of
SHRAs) as a cold front crosses the region. Mainly VFR/dry conditions
behind the cold front on Wed/Thu.

&&

.MARINE...
As of 400 PM EDT Monday...

No headlines in the short term tonight thru Wed. Late this aftn,
high pressure was centered off the SE coast. Also, a cold front
was well NW of the area and an area of low pressure was over
western MS. The wind was mainly SW 10-15 kt over most of the
waters, with seas 2-3 ft and waves 1-2 ft in the Bay.

Outside stronger gusts from any tstms this evening/early
tonight, expected SW winds to remain generally 10-15 kt over the
waters. A trough of low pressure associated with the
showers/tstms will move acrs the area this evening into early
Tue morning, then the actual cold front will drop acrs the
region Tue night into early Wed morning. A shallow northerly
CAA surge is expected with this front, which could produce a
brief period of marginal SCA conditions in the Bay. High
pressure builds N of the region Wed into Thu morning, then
slides off the NE coast Thu aftn. A cold front will approach
from the W Fri.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.

&&

SYNOPSIS...MAM
NEAR TERM...MAM
SHORT TERM...ERI/MAM
LONG TERM...MPR
AVIATION...ERI/MAM
MARINE...TMG
Hazardous weather outlook, Apr 8, 3:04 PM EST, 2 hours 14 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Wakefield VA
404 PM EDT Mon Apr 8 2019

MDZ021>025-VAZ048-064-075>078-083>086-099-100-509>512-517>522-092015-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Fluvanna-Caroline-Westmoreland-Richmond-Northumberland-Lancaster-
New Kent-Gloucester-Middlesex-Mathews-Accomack-Northampton-
Western Louisa-Eastern Louisa-Western Hanover-Eastern Hanover-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-
404 PM EDT Mon Apr 8 2019

This Hazardous Weather Outlook is for southeast Maryland, central
Virginia, east central Virginia, eastern Virginia, north central
Virginia and southeast Virginia.

.DAY ONE...Tonight.

Showers and embedded thunderstorms are expected across the outlook
area late this afternoon and this evening. Some of the storms may
produce strong gusty winds...small hail...and heavy downpours.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ012>017-030>032-102-VAZ062-069-081-082-087>090-092-093-095>098-
513>516-523>525-092015-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Goochland-Powhatan-
Prince George-Charles City-Greensville-Sussex-Surry-James City-
Southampton-Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-
Virginia Beach-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
York-Newport News-Hampton/Poquoson-
404 PM EDT Mon Apr 8 2019

This Hazardous Weather Outlook is for northeast North Carolina,
central Virginia, east central Virginia, south central Virginia and
southeast Virginia.

.DAY ONE...Tonight.

Showers and thunderstorms are expected across the outlook area
from late this afternoon through late evening hours. Any
thunderstorms will be capable of producing gusty winds...small
hail...and locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening.

VAZ060-061-065>068-079-080-092015-
Prince Edward-Cumberland-Mecklenburg-Lunenburg-Nottoway-Amelia-
Brunswick-Dinwiddie-
404 PM EDT Mon Apr 8 2019

...SEVERE THUNDERSTORM WATCH 45 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central Virginia and south
central Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening.

In the hours before

Special weather statement, Apr 8, 4:19 PM EST, 59 minutes before
Special Weather Statement
National Weather Service Wakefield VA
519 PM EDT MON APR 8 2019

VAZ066-067-080-082145-
Lunenburg-Nottoway-Dinwiddie-
519 PM EDT MON APR 8 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LUNENBURG...
NOTTOWAY AND WEST CENTRAL DINWIDDIE COUNTIES...

At 518 PM EDT, a strong thunderstorm was located near Nottoway, or 7
miles south of Crewe, moving northeast at 40 mph.

Wind gusts up to 50 mph and half inch hail are possible with this
storm.

Locations impacted include...
Blackstone, Crewe, Nottoway, Wilsons, Spainville, Fort Pickett, North
Wellville, Irby, Murdocks, The Falls, Wellville, Dominy Corner,
Hebron, Oliveville, Clay Store, Blackstone Airport, Rubermount and
Pattersons Store.

Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

LAT...LON 3724 7797 3720 7782 3710 7774 3698 7818
      3715 7824
TIME...MOT...LOC 2118Z 239DEG 49KT 3708 7814

44
Special weather statement, Apr 8, 4:38 PM EST, 40 minutes before
Special Weather Statement
National Weather Service Wakefield VA
538 PM EDT MON APR 8 2019

VAZ048-061-062-068-069-513-082230-
Goochland-Western Chesterfield-Powhatan-Fluvanna-Amelia-Cumberland-
538 PM EDT MON APR 8 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
CHESTERFIELD...CUMBERLAND...CENTRAL GOOCHLAND...NORTHWESTERN
AMELIA...POWHATAN AND SOUTHERN FLUVANNA COUNTIES...

At 537 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Centenary to Gold Hill to near
Guinea Mills. Movement was east at 40 mph.

Wind gusts up to 50 mph and half inch hail are possible with these
storms.

Locations impacted include...
Powhatan, Goochland, Cumberland, Moseley, Amelia Courthouse, Fork
Union, Columbia, Oilville, Guinea Mills, Manakin, Tobaccoville,
Trenholm, Morven, Lakeside Village, Macon, Sabot, Fife, Sunnyside,
Chula and Ballsville.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3778 7790 3776 7789 3775 7783 3773 7780
      3756 7766 3730 7768 3740 7843 3762 7826
      3769 7824 3775 7845 3776 7845
TIME...MOT...LOC 2137Z 271DEG 34KT 3769 7845 3759 7837 3748 7838

ROGERS
Special weather statement, Apr 8, 4:57 PM EST, 21 minutes before
Special Weather Statement
National Weather Service Wakefield VA
557 PM EDT MON APR 8 2019

MDZ021-022-082245-
Dorchester-Wicomico-
557 PM EDT MON APR 8 2019

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN WICOMICO
AND DORCHESTER COUNTIES...

At 556 PM EDT, strong thunderstorms were clustered near Taylors
Island, moving east northeast at 45 mph.

Wind gusts in excess of 40 mph and dime size hail are possible with
these storms.

Locations impacted include...
Cambridge, Hurlock, Delmar, Hebron, Sharptown, Secretary, Vienna,
University Of Maryland Center For Environmental Studies, East New
Market, Mardela Springs, Galestown, Church Creek, Brookview,
Eldorado, Wetipquin, Madison, Lloyds, Elliott, Linkwood and
Catchpenny.

If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees,
and blowing around trash cans, potted plants, lawn furniture, and
other light outdoor objects.

LAT...LON 3864 7571 3846 7569 3845 7549 3826 7592
      3836 7587 3835 7590 3824 7596 3831 7602
      3837 7600 3837 7601 3819 7609 3827 7607
      3839 7623 3832 7626 3849 7634 3848 7633
      3853 7620 3863 7629 3857 7603 3870 7583
TIME...MOT...LOC 2156Z 239DEG 49KT 3845 7624

GINGRICH
Special weather statement, Apr 8, 5:02 PM EST, 16 minutes before
Special Weather Statement
National Weather Service Wakefield VA
602 PM EDT MON APR 8 2019

VAZ060-061-066>068-082230-
Lunenburg-Nottoway-Amelia-Cumberland-Prince Edward-
602 PM EDT MON APR 8 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL
CUMBERLAND...SOUTHEASTERN PRINCE EDWARD...NORTHERN LUNENBURG...
NOTTOWAY AND SOUTHERN AMELIA COUNTIES...

At 602 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Sheppards to near Darlington
Heights. Movement was east at 30 mph.

Wind gusts up to 50 mph and nickel size hail are possible with these
storms.

Locations impacted include...
Farmville, Blackstone, Crewe, Victoria, Kenbridge, Mannboro,
Nottoway, Lunenburg, Burkeville, Jetersville, Fort Pickett, Scotts
Fork, Rice, Spainville, Green Bay, Dundas, North Wellville, Irby,
Prince Edward Station and Briery.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

LAT...LON 3738 7833 3731 7781 3727 7776 3727 7774
      3730 7771 3729 7771 3718 7781 3714 7790
      3705 7790 3699 7795 3699 7797 3702 7800
      3702 7801 3689 7802 3686 7804 3704 7846
      3708 7844 3709 7849 3710 7849
TIME...MOT...LOC 2202Z 288DEG 28KT 3741 7846 3717 7862

ROGERS
Special weather statement, Apr 8, 5:06 PM EST, 12 minutes before
Special Weather Statement
National Weather Service Wakefield VA
606 PM EDT MON APR 8 2019

NCZ012-VAZ065-066-079-080-087-088-082245-
Northampton-Mecklenburg-Lunenburg-Dinwiddie-Sussex-Brunswick-
Greensville-
606 PM EDT MON APR 8 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
NORTHAMPTON...SOUTHEASTERN MECKLENBURG...GREENSVILLE...SOUTHEASTERN
LUNENBURG...SOUTHWESTERN SUSSEX...SOUTHERN DINWIDDIE AND BRUNSWICK
COUNTIES AND THE CITY OF EMPORIA...

At 605 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles south of Dundas to 9 miles
northeast of Louisburg. Movement was east at 45 mph.

Wind gusts in excess of 40 mph and pea size hail are possible with
these storms.

Locations impacted include...
Roanoke Rapids, Emporia, South Hill, Lawrenceville, Kenbridge,
Garysburg, McKenney, Brodnax, Dahlia, Purdy, Brunswick, Gaston,
Jarratt, Seaboard, La Crosse, Alberta, Stony Creek, Dundas, Green
Plain and Radium.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

LAT...LON 3697 7821 3699 7735 3674 7737 3667 7750
      3665 7746 3665 7741 3663 7737 3626 7740
      3632 7744 3630 7753 3631 7757 3634 7758
      3638 7755 3641 7755 3645 7763 3648 7765
      3648 7775 3651 7790 3654 7790 3655 7826
TIME...MOT...LOC 2205Z 262DEG 78KT 3682 7804 3621 7818

44
Special weather statement, Apr 8, 5:12 PM EST, 6 minutes before
Special Weather Statement
National Weather Service Wakefield VA
612 PM EDT MON APR 8 2019

VAZ062-064-511-512-515-517-082300-
Goochland-Eastern Hanover-Western Henrico (Including the City of
Richmond)-Western Hanover-Western King William-Caroline-
612 PM EDT MON APR 8 2019

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL GOOCHLAND...
SOUTHERN CAROLINE...NORTHWESTERN HENRICO...NORTHWESTERN KING WILLIAM
AND HANOVER COUNTIES...

At 612 PM EDT, a strong thunderstorm was located over Montpelier, or
10 miles west of Randolph Macon College, moving east at 35 mph.

Wind gusts in excess of 40 mph are possible with this storm.

Locations impacted include...
Ashland, Randolph Macon College, Mechanicsville, Hanover, Manquin,
Beulahville, Dawn, Aylett, Kings Dominion, Montpelier, Studley,
Wyndham, Mangohick, Glen Allen, Enfield, Vontay, Gum Tree, Johnsons
Springs, Etna Mills and Elmont.

Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3791 7718 3790 7719 3788 7715 3787 7716
      3787 7714 3785 7714 3782 7712 3768 7711
      3766 7773 3775 7779 3789 7773 3795 7718
TIME...MOT...LOC 2212Z 261DEG 29KT 3779 7767

ROGERS

The radar

The Norfolk radar (KAKQ), 50 km away, was scanning. The volume nearest the first event began at 22:18 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Dinwiddie

When
April 8, 5:18 PM EST
Where
Dinwiddie County, Jack
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
37.200, -77.500

Trees were downed.

Thunderstorm Wind, Henrico

When
April 8, 5:36 PM EST
Where
Henrico County, 0.88 mi SW of Yellow Tavern
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
37.620, -77.480

Trees were downed near Greendale.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2019Every state in 2019This day in weather historyWarnings in Virginia, April 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 818323, 818324.